Medication Monitor



Generic Name (Trade Name—Company)
Notes
August 1, 2019

Fentanyl transdermal patches

(Fentanyl Transdermal System 12 mcg/h—Alvogen)
Two lots of fentanyl patches recalled because of product mislabeling

On July 15, Alvogen announced a recall of two lots (#180060 and #180073) of Fentanyl Transdermal System 12 mcg/h transdermal patches because a small number of cartons contained 50 mcg/h patches. The 50 mcg/h patches that were included in cartons labeled 12 mcg/h are individually labeled as 50 mcg/h. This transdermal system is manufactured by 3M Drug Delivery Systems, St. Paul, MN.

Application of a 50 mcg/h patch instead of a prescribed 12 mcg/h patch could result in serious, life-threatening, or fatal respiratory depression. Groups at potential increased risk could include first-time recipients of such patches, children, and older adults. To date, Alvogen has not received any reports of adverse events related to this issue.

The product is indicated for management of pain in opioid-tolerant patients and is packaged in primary cartons of five individually wrapped and labeled pouches.